MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 11448964
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris secondary set experienced component separation.The following information was provided by the initial reporter: spike tunnel snapped off the iv bag.The event occurred on (b)(6) 2023 during use.There was no patient involvement.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary the photos received of the 111448964 device were of the packaging and though the separation described cannot be seen in photos, the drip chamber separation failure is a known issue and the complaint can be verified.The root cause of this issue can be traced to improper application of solvent (or glue) used to join the drip chamber to the tubing during that point of assembly.A trend for the drip chamber separation issue has been identified for this product line.We have funded a project to examine how to further increase the robustness of the 111448964 device and prevent future occurrences of this type.As part of the action plan, changes to the tubing to drip chamber assembly are in the process of being implemented.Customer complaint trends will also continue to be evaluated on a monthly basis.A device history record review for model 11448964 lot number 22119334 was performed.There were no quality notifications issued for the failure mode reported by the customer during the build of this set.
 
Event or Problem Description
It was reported that the bd alaris secondary set experienced component separation.The following information was provided by the initial reporter: spike tunnel snapped off the iv bag.The event occurred on 01 mar 2023 during use.There was no patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction after further evaluation of the complaint, it has been determined that the previously submitted mfr report# 9616066-2023-00641 was sent in error.This device is not manufactured by bd.

Brand Name
BD ALARIS SECONDARY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16687132
Report Number9616066-2023-00641
Device Sequence Number17670180
Product Code FPA
UDI-Device Identifier10885403234743
UDI-Public(01)10885403234743
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/19/2025
Device Catalogue Number11448964
Device Lot Number22119334
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer05/15/2023
06/20/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/30/2023
07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown